I AM A 40 YEAR OLD CHIROPRACTIC STROKE VICTIM & SURVIVOR. I HAVE RECOVERED ABOUT 75% DUE TO THERAPY BUT DUE TO BRAIN SURGERY AND REMOVAL OF THE CEREBELLUM I WILL HAVE LASTING EFFECTS. MY QUESTION IS WHAT EXACTLY DOES THE CEREBELLUM DO AND IS MY DIZZYNESS, LEFT SIDE TREMORS AND SHORT TERM MEMORY DUE TO THE CEREBELLUM? I AM TAKING KLONOPIN (.5 MG) WHICH CAUSES DROWSINESS AND WEAKNESS, PORZAC (20 MG) FOR DEPRESSION AND AN ASPIRIN A DAY. ANY INFORMATION YOU CAN GIVE ME WOULD BE APPRECIATED. MY BLOOD PRESSURE REMAINS LOW, I DO NOT SMOKE OR DRINK OR TAKE BIRTH CONTROL PILLS, I'M 5'3" AND WEIGHED 126 LBS., SO BECAUSE OF THIS HISTORY THE ONLY EXPLAINATION WAS DUE TO THE NECK MANIPULATION (VERTEBRAL ARTERY DISSECTION).
I AM ALSO STRUGGLING WITH MY WEIGHT (NOW AT 139). IS THIS DUE TO THE KLONOPIN AND WEAKNESS?
The cerebellum is involved in coordination of movement. Damage to the cerebellum produces a particular type of incoordination called ataxia. That may affect either your limbs or your balance and walking, or both, depending on what part(s) of the cerebellum are damaged.
It sounds like you have a tremor as a result of damage to the left hemisphere of the cerebellum and its connections to the rest of the brain. This usually is better at rest and is worse when you try to do something with your left hand. I suspect the Klonopin was given to you for this.
The cerebellum is not known to participate in memory per se. There are many who believe the cerebellum participates in motor learning (for example, finger movements while playing the piano), but not for day to day short term memory.
There are many contributors to short term memory loss. These include depression and sometimes medications such as Klonopin. Klonopin may or may not contribute to your dizziness (though that may be a leftover effect of the vertebral dissection stroke).
I don't know about the weight gain.
I'm sorry to hear about your problem. Vertebral artery dissection can indeed produce symptoms of ataxia from cerebellar damage. Many people with strokes can improve somewhat, though as you know, there may be a limit to how much improvement you might get. I wish you luck. CCF MD mdf.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.